June 29, 2010 at 8:16 pm #88440
AnonymousInactiveJune 29, 2010 at 8:16 pmPost count: 14413
I was recently diagnoised in Nov 2010. My doc set me up with a rx and off I went. I took the steps to educate myself, find helpful advise and tools, bought books and before I knew it was a self help guru. They were all working and I was feeling fantastic. I am a sales rep by trade and my work performance has been incredible, I won a sales contest for the first time and I was feeling focused and content. Recently Its like its my struggles have retruned, not to the same degree as before but my motivation has taken a plunge and no matter what when I wake up in the morning I feel overwelmed by work and life and don’t have the same drive to attack it all. Is this something to expect from time to time? I thought that maybe my meds would help with these ruts…..REPORT ABUSEJune 29, 2010 at 10:12 pm #94474
SaffronMemberJune 29, 2010 at 10:12 pmPost count: 140
Hi Woz. I experienced something similar after my first year taking Concerta. When I had bloodwork done as part of my annual physical, it was found that I had developed an iron deficiency that year. Although my hemoglobin level was in the low end of the normal range (probably owing to a multivitamin I take), my iron stores (ferritin) were way down.
Before the bloodwork, I had requested and been given an increase in my Concerta dosage, thinking that it just needed to be titered. In reality, the higher dosage only put more stress on my system.
It’s known that a subset of people who take Concerta do develop iron deficiency, although it’s not clear to what extent that might be due to changes in people’s appetite (and thus eating habits). I also had latent/stable thyroid disease that became active in that year. Concerta may be contraindicated in some cases of thyroid disease, but the exact nature of that relationship isn’t clear. Thyroid disease is also associated with anemia in many people. The body’s internal balance is a complicated thing, and Concerta can play dominoes with your system if you’re at all predisposed to endocrinological imbalance or to burning the candle at both ends when you have extra personal energy.
Hopefully this isn’t the case for you. But do have your hemoglobin, ferritin and TSH levels checked to be on the safe side.REPORT ABUSEJune 30, 2010 at 6:13 pm #94475
BAM123ParticipantJune 30, 2010 at 6:13 pmPost count: 71
I think what hgappens is that after yoiu take the meds and yoiu start to feel better and productive – yoiu thk you are “fixed” – cured. the medication just treats the symptyoms and the underlying problems and concerns are still there. So the meds are great but are not a magiic bullet and we have to find supplemental ways to deal with the diagnosis. I’m still working on the supplental ways – but excecise and eating right seem to help a lot.REPORT ABUSEJune 30, 2010 at 7:14 pm #94476
AnonymousInactiveJune 30, 2010 at 7:14 pmPost count: 14413
I’ve also read about hormonal disturbances during midlife and menopause that exacerbate symptoms of ADD. (It’s often because of this that many cases of ADD get discovered.) Admittedly it’s still all anecdotal and the science jury is still out. I’m willing to second the opinion that meds aren’t the total answer. Life still has its ups and downs. [It’s only what I’ve read. Please don’t hold me to it]REPORT ABUSEJune 30, 2010 at 7:41 pm #94477
Patte RosebankParticipantJune 30, 2010 at 7:41 pmPost count: 1517
Of course meds aren’t the total answer, but they sure do help you with the other ones!
The total absence of the massive heap that took up half of my apartment ever since I moved in, 3 years ago is proof of that. The Concerta made me aware that clutter bugged me enough to do something about it. It took over 2 weeks to sort through it all, but I’m finally done.
And now, I’m off to deliver the last of “Mount Crapmore”—other than the few items I’ll be listing on Ebay—to the Goodwill…REPORT ABUSEJuly 12, 2010 at 1:02 pm #94478
AnonymousInactiveJuly 12, 2010 at 1:02 pmPost count: 14413
Thank you all for the great advice! Saffron, I will look into those tests and exercise is always a good one…REPORT ABUSEJuly 13, 2010 at 7:27 pm #94479
AnonymousInactiveJuly 13, 2010 at 7:27 pmPost count: 14413
I would have to agree with Bam. I went through the same situation after a year on Concerta. I thought the drug would solve all of my problems. I did educate myself, but I didn’t get help on my ‘bad habits’ that I learnt when I wasn’t diagnosed.(Procrastination etc)
I have been going to the gym for an hour each day(getting into a nice rutine). I find that I am MUCH more attentive for 2-3 hours after I work out. I have also started taking Omega 3 fatty acid supplements. My Dr. suggested this as an add on because the Omega 3 will help coat your nerons in your brain and help. It seems to be working, but it could be the placebo affect too.REPORT ABUSEJuly 18, 2010 at 4:46 am #94480
AnonymousInactiveJuly 18, 2010 at 4:46 amPost count: 14413
Hang in there Amy! I know I felt fabulous when I first started on Concerta but then things ‘seemed’ to dwindle off. It wasn’t the drug, I’m quite sure. I think it was just me becoming used to the new ‘normal’. It was almost like a ‘high’ at first as I was able to remember things, accomplish things, ….you get my drift.
With things going so smoothly (well, I guess I should say MORE smoothly, nothing’s ever perfect!) life seemed almost PERFEC! How good is that?? But shucks, life wasn’t perfect but it had seemed so in comparison to how it had been for me in the past. I too, found myself wondering why I was beginning to get a bit in the doldrums about life but I think it was because I was expecting everything to stay on that initial ‘high’.
Now that I’d become more used to being able to find most things, etc. I’d allowed myself to forget about what life was like for me before. Much more difficult. I had to reevaluate what was going on and take a long hard look at what was much better in my life.
Before I go I do want to say that if you’re really feeling down, don’t hesitate to talk to your MD about it. Life should be better for you if your meds are working but they certainly don’t prevent you from developing derpression although I don’t think they can cause you to develop depression. (I’m certainly not an expert on this but I don’t remember depression as being a possible side-effect.)
I find that getting exercise really does help me although I can’t imagine life without meds!REPORT ABUSE
Curious about this journey….2010-06-29T20:16:46+00:00
Viewing 0 posts
Viewing 8 posts - 1 through 8 (of 8 total)
Viewing 8 posts - 1 through 8 (of 8 total)